Forum

Steroids

Hi again, feel like I’m maybe posting to much but since being diagnosed a year ago this is my first course of steroids. I have optic neuritis, my last day of tablets tomorrow. Should my eye feel fine by now or is it normal to not be 100% still or will it get better over next few days weeks? Doctor has signed me off tomorrow and weds so due back to work Thursday. Eye feels fine when I’m in but as soon as I’m in daylight or bright lights it’s not right. I work on a pc 7.5 hours a day and can’t imagine going back with my eye like this. X

I can’t answer re your eyesight, but, I can warn you of the post steroids drop. Be open to having a real ‘feel worse than ever before’. I worked through a relapse, worked while on steroids but… A day after finishing the course. Well, off work & getting dressed was an issue.

P.s. I got over it, just saying be prepared !

Steroids can take some time for their effects to be felt.

Saying that, the reason for steroids is to speed up remission from a relapse.

BUT. They don’t always work. Sometime soon it can just take a long time to recover from a relapse.

So don’t despair Emma. You will probably continue to recover. Give it a bit more time.

And don’t worry about how many posts you’ve put on here. Sometimes you need a bit more help / advice / empathy.

And we’re not counting.

Sue

1 Like

Thank you both. Eager to get back to work but also know I need to take my time. Last tablets taken this morning, looking forward to feeling like myself again that’s for sure, x

Hello Emma, When I had ON I was put on a short course of steroids then given eye drops which helped greatly. I am surprised you haven’t been given any eye drops. Having said that I didn’t see my GP but I was under an eye hospital. If it continues I would go to an eye hospital A/E. Hope they improve very soon.

Janet

x

Hi Janet I was at the eye hospital last Tuesday and they never mentioned this. I am calling my MS nurse tomorrow so I will mention this. Thank you xx

Hello Emma, please let us know how you get on. The eye hospital I was and still am under is Moorfields in London, it’s the best in England and I can’t praise them high enough, they saved my sight. I wish you the very best.

Janet

xx

Hey, went back into work today for 4 hours. Felt a bit anxious (which iv been told is the steroids) also my skin is so painful to touch, face and chest are really blotchy, feeling panicky and my face and neck are so puffy. Took my last tablets Tuesday, when will all of this go. Rang my MS nurse who was out and his assistant told me to call GP who tell me to speak to MS nurse! Feel worse now I have stopped taking them than when I was! Emma

Hi Emma If you see Sarah’s comment (#2 above) you’ll see that often the first few days post steroids are horrible. You might have been better staying off work all week. Bear in mind though that steroid reactions are individual and any reaction you get now won’t necessarily be the same each time. Hopefully now you’ll have started to sleep better, and maybe your symptoms will continue to improve over the next days and weeks. Sue